Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 18, 2006, 5:43 PM EDT for Fulton County, Saratoga County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2006, 5:43 PM EDT (21:43 UTC)
- Expired
- May 18, 2006, 6:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Fulton County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 72 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 182143
SVRALY
NYC035-091-182230-
/O.NEW.KALY.SV.W.0008.060518T2143Z-060518T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
543 PM EDT THU MAY 18 2006
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK
NORTHEASTERN FULTON COUNTY IN EASTERN NEW YORK
* UNTIL 630 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROADALBIN...OR ABOUT 10 MILES NORTHEAST OF GLOVERSVILLE...AND
MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EDINBURG AND NORTHVILLE BY 550 PM EDT
DAY CENTER BY 600 PM EDT
LAT...LON 4320 7426 4323 7422 4324 7422 4325 7414
4337 7416 4340 7389 4335 7386 4302 7409
4309 7432
$$1 follow-up statement
000
WWUS51 KALY 182205
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EDT THU MAY 18 2006
NYC035-091-182230-
/O.CON.KALY.SV.W.0008.000000T0000Z-060518T2230Z/
SARATOGA NY-FULTON NY-
605 PM EDT THU MAY 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN FULTON AND NORTHWESTERN SARATOGA COUNTIES...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARPENTERS CORNERS...OR ABOUT 15 MILES NORTHEAST OF GLOVERSVILLE...
MOVING NORTH AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TENANTVILLE...WEST DAY AND 6 MILES WEST OF LAKE VIEW BY 610 PM EDT
DAY CENTER...8 MILES WEST OF ALLENTOWN...9 MILES WEST OF
OVERLOOK AND 9 MILES WEST OF CONKLINGVILLE BY 615 PM EDT.
LAT...LON 4320 7426 4323 7422 4324 7422 4325 7414
4337 7416 4340 7389 4335 7386 4302 7409
4309 7432
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 4:36 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 18, 4:36 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 436 PM EDT THU MAY 18 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY/...LATEST RADAR PICTURE SHOWING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE CWA. ONE LIMITING FACTOR THAT HAS PREVENTED US FROM REALLY GENERATING A LOT OF CONVECTION IS THE LOW DEWPOINTS. A BEAVER DAM IN SARATOGA COUNTY HAS BROKE. AT 300 PM EDT...THE SARATOGA COUNTY SHERIFFS OFFICE REPORTED THAT A BEAVER DAM HAD BROKEN IN THE TOWN OF GREENFIELD AND THAT FLOODING WAS OCCURRING ON DANIELS ROAD...CLINTON STREET...BLOOMFIELD ROAD...DENTON ROAD...CLEMENT AVENUE AND LOCUST GROVE ROAD. THE WATER WILL ALSO CAUSE FLOODING ALONG THE GEYSER BROOK AND THE SARATOGA SPA STATE PARK HAS BEEN EVACUATED. WILL KEEP LIKELY POPS ACROSS THE CWA EARLY THIS EVENING WITH CONVECTION. MODELS SHOWING ANOTHER ROUND OF RAIN LATE TONIGHT AND EARLY FRIDAY MORNING ACROSS THE EASTERN PORTION OF THE CWA WITH ANOTHER LOW PRESSURE SYSTEM. GFS MODEL GENERATING A DECENT AMOUNT OF PRECIPITATION. THIS IS DUE TO CONVECTIVE FEEDBACK. THE NAM LOOKS TO BE MORE REASONABLE. FRIDAY THROUGH SATURDAY...A LOW PRESSURE SYSTEM WILL BE STALLED OUT OVER THE NORTHEAST. THE UNSETTLED WEATHER WILL CONTINUE WITH THE TROUGH OVER THE NORTHEAST. QPF GENERALLY LOOKS LIGHT THROUGH THIS TIMEFRAME. TEMPERATURES THROUGH THE WEEKEND WILL REMAIN SLIGHTLY BELOW NORMAL. && .LONG TERM /SUNDAY THROUGH THURSDAY/...BY SUNDAY...THE LOW PRESSURE SYSTEM SHOULD LIFTING NORTHWARD AND WE WILL BE DEALING WITH A FEW WEAK WAVES. BY MONDAY WE SHOULD BE OUT OF THE UNSETTLED WEATHER AND THE WEATHER WILL BE IMPROVING EACH DAY OF THE WEEK. AN RIDGE OF WARMER AIR WILL MOVE EASTWARD THROUGHOUT THE WEEK BRINGING MILD AIR TO THE REGION. && .AVIATION...OVERALL...VFR CONDITIONS TONIGHT...MOSTLY CLEAR/PARTLY CLOUDY EXCEPT MOSTLY CLOUDY ACROSS LAKE EFFECT AREAS ACROSS CENTRAL NEW YORK INTO THE WESTERN MOHAWK VALLEY INTO THE EASTERN CATSKILLS. GUSTY WINDS WILL CONTINUE...ESPECIALLY ACROSS THE HIGHER TERRAIN...BUT WILL WEAKEN SOME AS THE NIGHT PROGRESSES. LAKE EFFECT CLOUDS WILL SPREAD INTO EASTERN NEW YORK SUNDAY AS WINDS SHIFTS FROM THE NW TO A MORE WESTERLY DIRECTION. MVFR CONDITIONS WITH LAKE EFFECT SNOW SHOWERS. && .HYDROLOGY...MINOR RISES OCCURRED ON RIVERS/STREAMS BUT LEVELS ARE RECEDING. AS A RESULT ARCTIC AIRMASS ACROSS REGION...ICE WILL FORM AND/OR THICKEN ON AREA STREAMS AND LOW FLOWING RIVERS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NYC091 - FLASH FLOOD WARNING DUE TO BEAVER DAM BREAK IN SARATOGA. VT...NONE. &&
Hazardous weather outlook, May 18, 7:10 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 710 AM EDT THU MAY 18 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-191100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 710 AM EDT THU MAY 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE. LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND DAMAGING WIND UP TO 60 MPH WILL BE THE THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR THIS EVENING.
In the hours before
Special weather statement, May 18, 4:12 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 412 PM EDT THU MAY 18 2006 NYZ032-038-182100- NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY- 412 PM EDT THU MAY 18 2006 ...A STRONG THUNDERSTORM IN HERKIMER COUNTY... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH...AND HEAVY RAIN WITH AMOUNTS UP TO A HALF INCH. THIS STORM WAS LOCATED NEAR MIDDLEVILLE...OR ABOUT OVER HERKIMER...AND MOVING NORTH AT 45 MPH. THE THUNDERSTORM WILL BE NEAR... NEWPORT AND POLAND BY 415 PM EDT. COLD BROOK BY 420 PM EDT. OHIO BY 425 PM EDT. 6 MILES EAST OF NORTHWOOD BY 430 PM EDT. 6 MILES SOUTH OF ALGER ISLAND PUBLIC CAMPGROUND...8 MILES SOUTH OF EAGLE BAY...8 MILES SOUTHEAST OF OLD FORGE AND 8 MILES EAST OF NICKS LAKE CAMPGROUND BY 500 PM EDT. HAIL ONE QUARTER TO ONE HALF INCH WAS REPORTED FROM GERMAN FLATS AT 402 PM.
Local storm report, May 18, 4:16 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
416 PM EDT THU MAY 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 S ILION 43.00N 75.04W
05/18/2006 E0.50 INCH HERKIMER NY TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL
&&
IAASpecial weather statement, May 18, 5:04 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 504 PM EDT THU MAY 18 2006 NYZ033-042-182130- HAMILTON NY-NORTHERN WARREN NY- 504 PM EDT THU MAY 18 2006 ...A STRONG THUNDERSTORM IN HAMILTON AND WARREN COUNTIES... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL AND WINDS IN EXCESS OF 30 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF NORTH CREEK...OR ABOUT 11 MILES EAST OF SPECULATOR...AND MOVING NORTH AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES WEST OF NORTH CREEK BY 525 PM EDT
Special weather statement, May 18, 5:16 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 516 PM EDT THU MAY 18 2006 NYZ039-082-182145- SOUTHERN FULTON NY-NORTHERN FULTON NY- 516 PM EDT THU MAY 18 2006 ...A STRONG THUNDERSTORM IN FULTON COUNTY... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH...AND HEAVY RAIN WITH AMOUNTS UP TO A HALF INCH. THIS STORM WAS LOCATED NEAR GLOVERSVILLE AND IS MOVING NORTH AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... CAROGA LAKE AND 6 MILES WEST OF MAYFIELD BY 525 PM EDT.
Special weather statement, May 18, 5:22 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 522 PM EDT THU MAY 18 2006 NYZ039>041-050-082-083-182145- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-MONTGOMERY NY- SOUTHEAST WARREN NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- 522 PM EDT THU MAY 18 2006 ...A STRONG THUNDERSTORM IN MONTGOMERY...SARATOGA...WARREN AND FULTON COUNTIES... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 35 MPH...AND HEAVY RAIN WITH AMOUNTS UP TO A HALF INCH. THIS STORM WAS LOCATED NEAR AMSTERDAM AND IS MOVING NORTH AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... BROADALBIN AND 6 MILES WEST OF GALWAY BY 530 PM. NORTHAMPTON BEACH PUBLIC CAMPGROUND AND 6 MILES EAST OF CRANBERRY CREEK BY 540 PM. EDINBURG AND NORTHVILLE BY 545 PM.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:06 PM EDT | Flash Flood Warning | ALY | Saratoga | 6 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.